Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Cheyenne, WY

September 6, 2006Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 6, 2006, 7:37 PM MDT for Dawes County, Nebraska. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2006, 7:37 PM MDT (01:37 UTC)
Expired
Sep 6, 2006, 7:59 PM MDT
In force
22 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 182 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2006-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2006-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
3012 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 070137
SVRCYS
NEC045-070200-
/O.NEW.KCYS.SV.W.0113.060907T0137Z-060907T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
737 PM MDT WED SEP 6 2006

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 800 PM MDT

* AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELMONT...OR ABOUT 27 MILES SOUTHWEST OF CHADRON...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN DAWES COUNTY AT 750 PM MDT

LAT...LON 4257 10316 4256 10346 4245 10347 4244 10306

$$

RUBIN
3 follow-up statements
000 
WWUS55 KCYS 070142
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
742 PM MDT WED SEP 6 2006

NEC045-070200-
/O.CON.KCYS.SV.W.0113.000000T0000Z-060907T0200Z/
DAWES NE-
742 PM MDT WED SEP 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT 
FOR SOUTHWESTERN DAWES COUNTY...

AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
MILES WEST OF BOX BUTTE DAM...OR ABOUT 28 MILES SOUTHWEST OF
CHADRON...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES WEST OF BOX BUTTE DAM BY 800 PM MDT...

LAT...LON 4254 10315 4254 10340 4244 10341 4244 10306

$$

RUBIN
000 
WWUS55 KCYS 070148
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
748 PM MDT WED SEP 6 2006

NEC045-070200-
/O.CON.KCYS.SV.W.0113.000000T0000Z-060907T0200Z/
DAWES NE-
748 PM MDT WED SEP 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT 
FOR SOUTHWESTERN DAWES COUNTY...

AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
MILES WEST OF BOX BUTTE DAM...OR ABOUT 29 MILES SOUTHWEST OF
CHADRON...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES WEST OF BOX BUTTE DAM BY 800 PM MDT...

LAT...LON 4254 10308 4252 10342 4244 10341 4244 10306

$$

RUBIN
000 
WWUS55 KCYS 070159
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
759 PM MDT WED SEP 6 2006

NEC045-070209-
/O.CAN.KCYS.SV.W.0113.000000T0000Z-060907T0200Z/
DAWES NE-
759 PM MDT WED SEP 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAWES COUNTY IS 
CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED INTO BOX BUTTE COUNTY.

LAT...LON 4254 10315 4254 10340 4244 10341 4244 10306

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 7:05 PM MDT, 32 minutes earlier.

Area forecast discussion, Sep 6, 7:05 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT WED SEP 6 2006

.UPDATE...STRONG TSTMS OVER DAWES COUNTY IN NORTHERN NEBRASKA
PANHANDLE SO ADDED HIGHER POPS THERE THIS EVENING...WILL LIKELY
HAVE TO INCLUDE HIGHER POPS IN BOX BUTTE COUNTY SOON AS WELL.  JLH

&&

.PREV DISCUSSION... (ISSUED 105 PM MDT WED SEP 6 2006)

SHORT TERM...TONIGHT THROUGH FRIDAY...BENIGN PATTERN CONTINUES WITH
WEAK NW FLOW ALOFT AS CWA GENERALLY UNDER A RIDGE THROUGH THIS
PERIOD. SFC PATTERN WILL HAVE HIGH OVER UTAH AND WESTERN WYOMING
WITH TROFING ACROSS EASTERN WYOMING AND THE PANHANDLE. ANOTHER WARM
DAY ON THURSDAY AND THEN SLIGHT COLD AIR ADVECTION INDICATED ON
FRIDAY.  NO WIDESPREAD PRECIPITATION EXPECTED BUT LOOKS LIKE YOU
COULD NOT RULE OUT AFTERNOON AND EVENING CONVECTION THE NEXT TWO
DAYS.

LONG TERM...MODELS DIFFER ON THEIR SOLUTIONS FOR THIS PORTION OF
THE FORECAST...ESPECIALLY FOR NEXT WEEK.  WILL FOLLOW THE 00Z AND
06Z GFS FOR THIS PART OF THE FORECAST BASED ON RUN TO RUN CONTINUITY
AS WELL AS NCEP PREFERENCE.  THE GFS THROUGH THE WEEKEND HAS THE
RIDGE AXIS ALOFT OVER THE NORTHERN ROCKIES WITH AN UPPER LOW MOVING
ACROSS COLORADO THROUGH EARLY SATURDAY NIGHT.  THE 12Z GFS IS SLOWER
THAN ITS PREVIOUS RUNS WITH THE FEATURE.  WITH THE ADDED MOISTURE
AND LIFT...WILL INCREASE POPS AND CLOUD COVER OVER THE CWA...MAINLY
THROUGH SATURDAY NIGHT.  A SHALLOW COLD FRONT ALSO MOVES INTO THE
EAST PART OF THE CWA SATURDAY FROM THE EAST WHICH WILL HAVE AN
IMPACT ON TEMPERATURES AND POPS.  FOR NEXT WEEK...THE RIDGE AXIS
ALOFT REBUILDS BACK TO ALONG THE WEST COAST PER THE 06Z GFS AS A
SHORTWAVE TROUGH MOVES ACROSS SOUTHERN CANADA.  THAT IS WHERE MODEL
DIFFERENCES TAKE PLACE.  THE ECMWF AND DGEX PLACE AN UPPER LEVEL
TROUGH ALONG THE WEST COAST...WITH THE ECMWF THEN MOVING THE
SHORTWAVE INTO THE NORTHERN ROCKIES.  EVEN THE 12Z RUN OF THE GFS
NOW HAS A BROAD UPPER LEVEL TROUGH OVER THE REGION THROUGH TUESDAY
NIGHT WHICH WOULD PRODUCE MORE CLOUDS...PRECIPITATION AND LOWER
MAXIMUM TEMPERATURES.  FOR NOW WILL FOLLOW THE PREVIOUS GFS RUNS
WITH FAIRLY FAST NORTHWEST WIND FLOW ALOFT WILL BE OVER THE
ROCKIES.  BY MIDWEEK...THE 300MB JET WILL BE OVER THE CWA.  A COLD
FRONT BACKS INTO AT LEAST THE EAST PART OF THE CWA ON TUESDAY AND
BECOMES STATIONARY THROUGH WEDNESDAY.  BEHIND THE FRONT...THE GFS
INCREASES THE BOUNDARY LAYER MOISTURE.  FOR NOW WILL LIKELY TREND
CLOUDS AND POPS UP FOR NEXT TUESDAY AND WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...GRIFFITH
LONG TERM....WEILAND
Hazardous weather outlook, Sep 6, 9:43 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
943 AM MDT WED SEP 6 2006

NEZ001>003-019>021-054-055-WYZ059>070-071545-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
943 AM MDT WED SEP 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TODAY.
ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW LATE DAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY THURSDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GRIFFITH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:45 PM MDTSevere Thunderstorm WarningCYSMorrill59 min
Sep 6, 10:32 PM MDTSevere Thunderstorm WarningCYSBanner30 min
Sep 7, 3:02 PM MDTSevere Thunderstorm WarningCYSCheyenne31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.